MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.4MM VA LOCKING SCREW STARDRIVE 18MM; SCREW, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.4MM VA LOCKING SCREW STARDRIVE 18MM; SCREW, FIXATION, BONE
Model Number 02.210.118
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Date of infection is not known.Additional product code: hrs.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient, who was implanted with a synthes distal radius plate and screws on (b)(6) 2017, experienced an infection at the implant site.The patient was revised on (b)(6) 2017, when the plate was left implanted and four 2.4 mm variable angle locking screws were explanted.Four of the screws were replaced with three new screws (12 mm, 16 mm and 20 mm lengths x1 each).The patient's wound was cleaned out and the surgeon re-positioned and replaced the screws to get the better purchase of the patient bone.One of the screws was not replaced.The surgeon felt that making the construct more stable would be more beneficial for the patient than just cleaning the wound alone.There were no reports that the device had loosened, migrated, backed-out or malfunctioned.The patient was reported to be on steroids and be subsequently immunocompromised.The patient was reported to be stable at the end of the procedure.It is unknown if the infection has subsided.This report is for one (1) 2.4 mm va locking screw stardrive 18 mm.This is report 3 of 5 for (b)(4).

Brand Name
2.4MM VA LOCKING SCREW STARDRIVE 18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7205655
Report Number2939274-2018-50309
Device Sequence Number722784
Product Code HWC
UDI-Device Identifier10886982052957
UDI-Public(01)10886982052957(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.210.118
Device Catalogue Number02.210.118
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/24/2017
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight83